MAUDE Adverse Event Report: BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE

BECTON DICKINSON BD MICROTAINER® CONTACT-ACTIVATED LANCET; MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Catalog Number 366593
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Oem manufacturing site: the manufacturing location for this product is htl.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in sections d.3.And g.1.And the franklin lakes fda registration number has been used for the manufacture report number.B3: date of event is unknown.The date received by manufacturer has been used for this field.D4.Medical device lot#: unknown d4.Medical device expiration date: unknown h.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.H4.Device manufacture date: unknown.
 
Event or Problem Description
It was reported that prior to using bd microtainer® contact-activated lancet, there were black dots and stains found on the devices.No patient impact reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields have been updated with additional information.D4.Medical device lot#: c4j68e8 d4.Medical device expiration date: 17-07-2027 h4.Device manufacture date: (b)(6) 2022 d4.Medical device lot#: c4m61k2 d4.Medical device expiration date: 02-10-2027 h4.Device manufacture date: (b)(6) 2022 d4.Medical device lot#: c4p61m4 d4.Medical device expiration date: 22-11-2027 h4.Device manufacture date: (b)(6) 2022 d4.Medical device lot#: c4k28f3 d4.Medical device expiration date: 14-08-2027 h4.Device manufacture date: (b)(6) 2022.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for evaluation: yes d.9:device eval by manufacturer? yes d9: returned to manufacturer on: 2024-february -16.H.6 investigation summary material #: 366593 lot/batch #: c4j68e8, c4k28f3, c4m61k2, c4p61m4 bd received 600 samples (4 from lot c4j68e8, 273 from lot c4k28f3, 242 from lot c4m61k2, and 81 from lot c4p61m4) for investigation.The samples were evaluated by visual examination and the following defects were observed: lot c4k28f3 - 2 lancets with damaged levers, 2 lancets with gaps in their housing, 1 lancet with damaged latches in its rear cap, 8 lancets with foreign matter, and 13 lancets with damaged housing.Lot c4p61m4 - 1 lancet with damaged latches in its rear cap, 3 lancets with discolored shields, 6 lancets with foreign matter, 2 lancets with molding defects on their housing, and 1 lancet with damaged housing.Lot c4p61k2 - 1 lancet that was assembled improperly, 3 lancets with foreign matter, 3 lancets with damaged levers, 7 lancets with damaged housing, and 2 lancets with damaged latches in their rear cap.No defects were observed with the returned samples from lot c4j68e8.Additionally, retention samples from bd inventory were evaluated by visual examination and upon completion the following defects were observed: lot c4j68e8 - 1 lancet with under-molded ribs in its rear cap, 3 lancets with damaged housing, and 1 lancet with foreign matter lot c4k28f3 - 2 lancets with damaged housing no defects were observed with the retention samples from lots c4m61k2 and c4p61m4.Based on a review of the device history record for the incident lot, all product specifications and requirements for lot release were met.There were no related quality issues during manufacturing of the product.This complaint has been confirmed for the indicated failure modes damaged, foreign matter, improper assembly, and molding defects.The indicated failure mode was attributed to the supplier.The supplier has initiated further root cause investigation relating to the issues of damaged, foreign matter, improper assembly, and molding defects through corrective and preventive actions.Complaints received for this device and reported condition will continue to be tracked and trended.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD MICROTAINER® CONTACT-ACTIVATED LANCET
Common Device Name
MANUAL SURGICAL INSTRUMENT FOR GENERAL USE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key18387021
Report Number2243072-2023-02235
Device Sequence Number11464213
Product Code FMK
UDI-Device Identifier50382903665933
UDI-Public(01)50382903665933
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K223243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number366593
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/01/2023
Supplement Date Received by Manufacturer12/28/2023
02/16/2024
Initial Report FDA Received Date12/22/2023
Supplement Report FDA Received Date01/25/2024
03/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown